Ohio, 2013

Winter Storm and Winter Weather in Ohio, March 24 to 25, 2013

March 24 to 25, 2013 · NWS ILN · 30 events in 30 counties and zones

On Sunday and Monday March 24th and 25th, snow and sleet along with some rain spread through the region, with significant snow found over metropolitan Dayton and to the northwest. Surface low pressure moved from the Tennessee Valley to Ohio during the overnight.

Where it happened

Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

On Sunday and Monday March 24th and 25th, snow and sleet along with some rain spread through the region, with significant snow found over metropolitan Dayton and to the northwest. Surface low pressure moved from the Tennessee Valley to Ohio during the overnight. This low got added influence with an upper low tracking east through Kentucky during the late night and early part of Monday. The system occluded over the state and large snowfall amounts were recorded north and west of Dayton. Drier air in the occlusion was pulled into central Ohio, limiting snowfall totals significantly in this area. Much of the early part of the event started as rain in the southern portion of the CWA and snow totals were notably lower in southern Ohio, southeast Indiana, and northern Kentucky.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 24, 9:01 PM EST, 59 minutes earlier.

Area forecast discussion, Mar 24, 9:01 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1001 PM EDT SUN MAR 24 2013

.SYNOPSIS...
LOW PRESSURE AT THE SURFACE WILL TRACK FROM THE TENNESSEE VALLEY
INTO OHIO TONIGHT AS AN UPPER LOW MOVES EAST THROUGH KENTUCKY. THE
LOW WILL TRANSLATE EAST OVER THE APPALACHIANS ON MONDAY. NORTHWEST
FLOW WILL KEEP COOLER AIR AND SOME LINGERING SHOWERS OVER THE
REGION THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
HEAVIER BAND HAS PIVOTED NORTH OF THE IMMEDIATE CINCINNATI AREA.
WE ARE SEEING SOME REDEVELOPMENT UNDER THE UPPER LEVEL LOW ACROSS
CENTRAL KENTUCKY AND THIS COULD EXPAND SOME THROUGH THE OVERNIGHT
HOURS. MEANWHILE...DEFORMATION BAND WILL SLOWLY PIVOT AROUND THE
LOW LATER TONIGHT AND EVENTUALLY WORK BACK IN TOWARD CINCINNATI
THROUGH DAYBREAK. EVEN WITH THAT THOUGH...THINK IT WILL BE HARD TO
ACHIEVE WARNING CRITERIA A WE JUST DID NOT GET THAT MUCH
SNOW ACCUMULATION WITH THE INITIAL SURGE OF MOISTURE EARLIER THIS
EVENING. HAVE THEREFORE DOWNGRADED THE WARNING TO AN ADVISORY ACROSS
PARTS OF OUR SOUTHWEST. WILL ALSO TRIM BACK ON ACCUMULATIONS FROM
FRANKLIN COUNTY INDIANA OVER TO CLINTON COUNTY...BUT LEAVE
WARNING UP AS THEY MAY STILL END UP ON THE SOUTHERN FRINGE OF THE
PIVOTING DEFORMATION AXIS. ELSEWHERE...ACROSS THE NORTH HAVE ALSO
TWEAKED DOWN ACCUMULATIONS A BIT...BUT WILL NOT MAKE ANY CHANGES
TO THE HEADLINES.
&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH TUESDAY NIGHT/...
HEAVIEST BANDS OF SNOW WILL HAVE MOVED EAST WITH THE EXITING AND
WEAKENING UPPER LEVEL LOW. NORTHERLY FLOW WILL SET UP AND
ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO WILL BE POSSIBLE IN
THE INSTABILITY SHOWERS THAT SET UP WITH FAVORED FETCHES OFF OF
THE GREAT LAKES. TEMPERATURES MAY WARM ENOUGH ON MONDAY AFTERNOON
AND ESPECIALLY TUESDAY AFTERNOON THAT ANY SHOWERS PRESENT WOULD
MIX WITH AND POSSIBLY CHANGE TO RAIN FOR A PERIOD OF TIME.

WITH THE FRESH SNOW PACK EXPECTED...TEMPERATURE FORECAST UNDERCUTS
GUIDANCE BY A COUPLE OF DEGREES. HIGH SUN ANGLE EVEN THROUGH THE
CLOUD DECK WILL BATTLE THE COOLER AIR...GIVING A HIGH MARGIN OF
ERROR/CHANGEABILITY TO THE TEMPERATURE FORECAST OVER THE NEXT DAY
OR TWO. THE INSOLATION DURING THE DAY WILL QUICKLY LET ANY SHOWERS
IN THE EVENING TRANSITION QUICKLY BACK TO SNOW DURING THE
OVERNIGHT PERIODS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AT THE BEGINNING OF THE PERIOD THE FORECAST AREA REMAINS UNDER
THE WESTERN EDGE OF THE STORM SYSTEM THAT AFFECTED THE REGION
MONDAY AND TUESDAY. CYCLONIC FLOW ACROSS THE REGION WILL COMBINE
WITH CAA TO PRODUCE CONTINUED SCT SHSN. SOME SRN LOCATIONS MIGHT
WARM ENOUGH TO SEE SOME OF THE SHOWERS CHANGE OVER TO RAIN
SHOWERS. ANY LINGERING SHOWER ACTIVITY WILL DIMINISH AS THE NIGHT
PROGRESSES WEDNESDAY NIGHT.

HIGH PRESSURE RIDGE FINALLY BUILDS IN ON THURSDAY. HOWEVER A
DISTURBANCE IN THE NW ALOFT SWINGS ACROSS KENTUCKY PRODUCING AN AREA
OF PCPN. AT THIS TIME IT LOOKS LIKE THE PCPN WILL STAY S AND W OF
THE FA.

WEAK HIGH PRESSURE RIDGE WORKS BACK IN FOR SATURDAY. THEN FOR SUNDAY
GFS AND ECMWF ARE SHOWING SOME SPREAD. THE GFS IS QUICKER WITH A
CDFNT AND SHRA THAN THE ECMWF. WENT WITH BLEND AND PUT A CHC OF SHRA
ON SUNDAY.

FOR TEMPERATURES STAYED BELOW THE GUIDANCE AT THE BEGINNING OF THE
PERIOD. KEPT THE MAJORITY OF THE HIGHS IN THE MID TO UPPER 30S ON
THURSDAY...WHICH IS WELL BELOW NORMAL. AFTER LOWS FALL INTO THE
LOWER TO MID 20S WEDNESDAY NIGHT A GRADUAL WARMUP STARTS. HIGHS
WILL  WORK INTO THE UPPER 30S TO MID 40S ON THURSDAY AND THE MID TO
UPPER 40S ON FRIDAY AND SATURDAY. WENT AHEAD AND PUT HIGHS IN THE
50S FOR EASTER SUNDAY.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
FIRST BAND OF PRECIPITATION WILL CONTINUE TO MOVE TO THE EAST
THROUGH THE TAF SITES THIS AFTERNOON. MOST OF THIS PRECIPITATION AT
KILN...KCMH...KLCK...AND KDAY WILL IN THE FORM OF SNOW. AT KCVG
AND KLUK SOME LIGHT RAIN WILL BE POSSIBLE THIS AFTERNOON. THERE
WILL BE A LULL OR A DECREASE IN INTENSITY OF PRECIPITATION LATER
THIS AFTERNOON AFTER THIS INITIAL BAND. THE NEXT WAVE WILL BEGIN
TO MOVE INTO THE TAF SITES THIS EVENING. MOST OF THIS
PRECIPITATION WILL BE IN THE FORM OF SNOW AGAIN HOWEVER A BRIEF
MIX OF RAIN AND SNOW MAY ALSO BE POSSIBLE AT KCVG...KLUK...AND
KILN THIS EVENING. SNOW WILL BE HEAVY AT TIMES THIS EVENING INTO
TONIGHT. WRAP AROUND SNOW WILL KEEP VSBYS REDUCED DURING THE DAY
ON MONDAY AS WELL.

WINDS WILL GUST AT TIMES ACROSS THE TAF SITES TODAY. WIND GUSTS
WILL SUBSIDE JUST A BIT FOR THE OVERNIGHT TIME FRAME HOWEVER WINDS
WILL STAY UP ACROSS THE TAF SITES. SOME ADDITIONAL WIND GUSTS WILL
BE POSSIBLE FOR MONDAY.

CIGS DIFFER QUITE A BIT ACROSS THE TAF SITES FOR THE START OF THE
TAF PERIOD. GENERALLY THERE ARE SOME LOWER CIGS ASSOCIATED WITH
AND JUST BEHIND THE BAND OF PRECIPITATION THIS AFTERNOON. CIGS
INCREASE SLIGHTLY WEST OF THE TAF SITES HOWEVER THIS EVENING AS
THE AREA OF LOW PRESSURE APPROACHES THE AREA EXPECT CIGS TO LOWER
INTO THE IFR RANGE FOR A LARGE PORTION OF THE OVERNIGHT HOURS.
CIGS WILL INCREASE SLIGHTLY LATE IN THE TAF PERIOD.

OUTLOOK...CEILINGS AND VISIBILITIES WILL IMPROVE TO MVFR ON
MONDAY. MVFR CEILINGS MAY PERSIST INTO TUESDAY MORNING.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING UNTIL 2 PM EDT MONDAY FOR OHZ034-042-043-
     051>053-060>062-070>072.
     WINTER STORM WARNING UNTIL 8 PM EDT MONDAY FOR OHZ026-035-
     044>046-054>056-063>065.
     WINTER WEATHER ADVISORY UNTIL 2 PM EDT MONDAY FOR OHZ073-074-
     077>082.
KY...WINTER WEATHER ADVISORY UNTIL 2 PM EDT MONDAY FOR KYZ089>097.
IN...WINTER STORM WARNING UNTIL 2 PM EDT MONDAY FOR INZ050-058-059-
     066.
     WINTER WEATHER ADVISORY UNTIL 2 PM EDT MONDAY FOR INZ073>075-
     080.

&&

SYNOPSIS...FRANKS
NEAR TERM...JGL
SHORT TERM...FRANKS
LONG TERM...SITES
AVIATION...NOVAK
Hazardous weather outlook, Mar 24, 9:06 PM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1006 PM EDT SUN MAR 24 2013

INZ050-058-059-066-OHZ034-042-043-051>053-060>062-070>072-260215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-MERCER-DARKE-SHELBY-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
1006 PM EDT SUN MAR 24 2013

...WINTER STORM WARNING IN EFFECT UNTIL 2 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

OHZ026-035-044>046-054>056-063>065-260215-
HARDIN-AUGLAIZE-LOGAN-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-
FAYETTE OH-PICKAWAY-FAIRFIELD-
1006 PM EDT SUN MAR 24 2013

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

INZ073>075-080-KYZ089>097-OHZ073-074-077>082-260215-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-
1006 PM EDT SUN MAR 24 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

KYZ098>100-OHZ088-260215-
ROBERTSON-MASON-LEWIS-SCIOTO-
1006 PM EDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTH CENTRAL OHIO.

.DAY ONE...TONIGHT.

LOW PRESSURE WILL TRACK ACROSS THE REGION THROUGH TONIGHT. SNOW
ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SNOW SHOWERS WILL LINGER THROUGH MONDAY. ADDITIONAL SNOW
ACCUMULATIONS WILL BE LESS THAN AN INCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Mar 24, 9:42 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1042 PM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     SNOW             OXFORD                  39.51N  84.75W
03/24/2013  M2.3 INCH        BUTLER             OH   TRAINED SPOTTER

            OCCURRED IN PAST 4 HOURS

&&

EVENT NUMBER ILN1300852

END
Local storm report, Mar 24, 9:45 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1045 PM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     SNOW             2 W WILMINGTON          39.45N  83.87W
03/24/2013  M1.8 INCH        CLINTON            OH   NWS EMPLOYEE

&&

EVENT NUMBER ILN1300853

NWS
Local storm report, Mar 24, 9:50 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1050 PM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     SNOW             DONNELSVILLE            39.92N  83.95W
03/24/2013  M3.0 INCH        CLARK              OH   TRAINED SPOTTER

&&

EVENT NUMBER ILN1300854

ASL
Local storm report, Mar 24, 9:52 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1052 PM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     SNOW             BEAVERCREEK             39.73N  84.06W
03/24/2013  M2.0 INCH        GREENE             OH   TRAINED SPOTTER

&&

EVENT NUMBER ILN1300855

ASL
Local storm report, Mar 24, 9:57 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1057 PM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     SNOW             3 SW FAIRBORN           39.77N  84.05W
03/24/2013  E2.0 INCH        GREENE             OH   TRAINED SPOTTER

&&

EVENT NUMBER ILN1300856

END
Local storm report, Mar 24, 10:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1100 PM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     SNOW             1 ESE NORWOOD           39.15N  84.44W
03/24/2013  M1.0 INCH        HAMILTON           OH   TRAINED SPOTTER

&&

EVENT NUMBER ILN1300857

END

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 winter weather, 14 winter storm. Local standard time, as filed.

Winter Storm, Mercer

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Mercer forecast zone
Reported by
Department of Highways
Coordinates
40.540, -84.629 (the zone’s center; the record gives no point)

The county garage 3 miles west of Celina measured 6 inches of snow.

Winter Storm, Auglaize

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Auglaize forecast zone
Reported by
Public
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

A public report of 10 inches came out of New Bremen. The emergency manager reported 6.8 inches in New Knoxville and 6.3 inches in St. Marys. The county garage near Wapakoneta measured 5.5 inches of snow.

Winter Storm, Shelby

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Shelby forecast zone
Reported by
Public
Coordinates
40.332, -84.205 (the zone’s center; the record gives no point)

A public report of 8 inches of snowfall came out of Fort Loramie. The Cocorahs observer northwest of town measured 7 inches, as did the county garage near Sidney. Another Cocorahs observer northwest of Anna measured 6 inches of snow.

Winter Storm, Logan

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Logan forecast zone
Reported by
Trained Spotter
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

Six inches of snow fell in Bellefontaine.

Winter Storm, Darke

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Darke forecast zone
Reported by
Law Enforcement
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

Two miles south of Greenville, 7 inches of snow was measured. The Cocorahs observer near New Bradford measured 6.6 inches.

Winter Storm, Montgomery

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Montgomery forecast zone
Reported by
CoCoRaHS
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

The observer near Huber Heights measured 7 inches of snow. A spotter in Union measured 6.8 inches, while public reports from Trotwood and Miamisburg measured 6 and 5.7 inches, respectively.

Winter Storm, Union

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Union forecast zone
Reported by
Public
Coordinates
40.299, -83.372 (the zone’s center; the record gives no point)

A report from Marysville indicated 5.5 inches of snow had fallen.

Winter Storm, Delaware

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Delaware forecast zone
Reported by
Trained Spotter
Coordinates
40.278, -83.005 (the zone’s center; the record gives no point)

A spotter in Delaware measured 6.5 inches of snow while the county sheriff and a public report around Delaware both measured 5.5 inches of snow.

Winter Storm, Fairfield

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Fairfield forecast zone
Reported by
Department of Highways
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

The county garage 1 mile south of Lancaster measured 4 inches of snow, as did a public report from in town.

Winter Storm, Fayette

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Fayette forecast zone
Reported by
Social Media
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

A report from Pancoastburg showed 5 inches of snow had fallen. The highway department measured 4 inches in the county garage near Washington Court House.

Winter Storm, Hocking

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Hocking forecast zone
Reported by
COOP Observer
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

The observer located 2 miles north-northeast of Logan measured 4.8 inches of snow.

Winter Storm, Butler

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Butler forecast zone
Reported by
Public
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

A report of 5 inches of snow came from 5 miles southwest of Germantown. A spotter in Oxford measured 3.5 inches.

Winter Storm, Warren

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Warren forecast zone
Reported by
NWS Employee
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

An employee 1 mile west-northwest of Lytle measured 4 inches of snow.

Winter Storm, Clinton

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Clinton forecast zone
Reported by
Official NWS Observations
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

The NWS office south of Wilmington measured 5.1 inches of snow. The highway department southwest of town measured 4.5 inches. A NWS employee north of town measured 4.1 inches while another 1 mile northeast of Odgen measured 4 inches of snow.

Winter Weather, Hardin

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Hardin forecast zone
Reported by
Department of Highways
Coordinates
40.662, -83.659 (the zone’s center; the record gives no point)

Four inches of snow fell in Kenton, measured at the county garage south of town.

Winter Weather, Preble

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Preble forecast zone
Reported by
Trained Spotter
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

Five inches of snow fell in Eaton, measured by a spotter and a Cocorahs observer on the north side of town. Another Cocorahs observer west-southwest of Eaton measured 4.3 inches of snow.

Winter Weather, Miami

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Miami forecast zone
Reported by
Trained Spotter
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

A spotter on the northeast side of Troy measured 4.7 inches of snow, while four inches of snow was measured by the highway department. Social media showed 4 inches of snow in Piqua.

Winter Weather, Champaign

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Champaign forecast zone
Reported by
COOP Observer
Coordinates
40.138, -83.769 (the zone’s center; the record gives no point)

The observer located 2 miles west-southwest of Urbana measured 4.2 inches of snow, while the sheriff's office in town measured 4 inches. The highway department west of town had 3 inches of snow.

Winter Weather, Clark

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Clark forecast zone
Reported by
Trained Spotter
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

In Springfield, a spotter measured 4.5 inches of snow. The sheriff's office in town measured 4 inches, as did a social media report out of New Carlisle.

Winter Weather, Greene

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Greene forecast zone
Reported by
Trained Spotter
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

Four and a half inches of snow was measured on the east side of Beavercreek, and by a public report out of Fairborn.

Winter Weather, Licking

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Licking forecast zone
Reported by
COOP Observer
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

The observer 2 miles west of Buckeye Lake measured 2.5 inches of snow.

Winter Weather, Madison

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Madison forecast zone
Reported by
Department of Highways
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

The county garage 3 miles northeast of Lafayette measured 4 inches of snow.

Winter Weather, Franklin

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Franklin forecast zone
Reported by
Trained Spotter
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

A spotter near Lincoln Village measured 3.8 inches of snow. The highway department 4 miles north of Gahana and a public report out of Upper Arlington measured 3.5 inches of snow.

Winter Weather, Pickaway

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Pickaway forecast zone
Reported by
Department of Highways
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

The county garage near Circleville measured 2.3 inches of snow.

Winter Weather, Ross

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Ross forecast zone
Reported by
Department of Highways
Coordinates
39.338, -83.057 (the zone’s center; the record gives no point)

The county garage 3 miles northwest of Chillicothe measured 3 inches of snow.

Winter Weather, Hamilton

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Hamilton forecast zone
Reported by
Trained Spotter
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

A spotter 3 miles east of Cheviot measured 3.2 inches of snow.

Winter Weather, Clermont

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Clermont forecast zone
Reported by
CoCoRaHS
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

The observer located 1 mile southwest of Goshen measured 1.5 inches of snow.

Winter Weather, Adams

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Adams forecast zone
Reported by
Department of Highways
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

The county garage near West Union measured 1.5 inches of snow.

Winter Weather, Highland

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Highland forecast zone
Reported by
Department of Highways
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

The county garage near Hillsboro measured 2 inches of snow.

Winter Weather, Pike

When
March 24, 10:00 PM EST to March 25, 11:00 AM EST
Where
Pike forecast zone
Reported by
COOP Observer
Coordinates
39.077, -83.067 (the zone’s center; the record gives no point)

The cooperative observer near Waverly measured 2 inches of snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 440674, 440678, 440679, 440685, 440688, 440689, 440692, 440693, 440694, 440697, 440698, 440703, 440704, 440705, 440707, 440708, 440709, 440711, 440712, 440715, 440716, 440717, 440722, 440723, 440724, 440725, 440726, 440727, 440728, 440729.